MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; INTERVERTEBRAL CAGE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; INTERVERTEBRAL CAGE
Model Number 03.27.046
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2020.Lot 1822005: 70 items manufactured and released on (b)(6) 2019.Expiration date: 29-jan-2024.No anomalies found related to the problem.To date, 13 items of the same lot have been already sold without any other similar reported event.In this complaint two cages of the same lot are involved in the event.Clinical evaluation performed by medical affairs director few weeks after two-level lumbar stabilization surgery, the interbody cages were found to be mobile and therefore replaced with oblique ones.This can be due to insufficient interference of the cages with the bone or to excessive distraction between the vertebral bodies.There is no indication leading to suspect a faulty device as responsible for the need to reoperate.
 
Event or Problem Description
Revision surgery performed due to cages mobilization 1 month after the primary surgery.The posterior cages were replaced with an oblique cage.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
INTERVERTEBRAL CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10553056
Report Number3005180920-2020-00616
Device Sequence Number11568101
Product Code MAX
UDI-Device Identifier07630030831881
UDI-Public07630030831881
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model Number03.27.046
Device Catalogue Number03.27.046
Device Lot Number1822005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR